Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
182 Doctors are Online

Had abdominal pain followed by bowel movement with blood. Still in pain and nausea. Given Zofran and Cipro

User rating for this question
Very Good
Answered by

Practicing since : 2000
Answered : 1410 Questions
Last Sunday (Sept 1, 2013) afternoon, I buckled over with abdominal pain. At first I felt constipation might be the reason. After several hours I had a shaped bowel movement with blood, then lots of liquid with blood. Soon after I felt like I had gas or maybe had to go #2 again however, it was just blood. I was still in pain and got very nauseous and threw up. Blood continued to come out whenever I had the feeling that I might have to go to the bathroom. Went to ER. They took blood. I gave them a stool sample that was minus stool, and just the blood that came out every time I felt the need to go. While receiving the IV the nurse put in Zofran and an anti inflammatory. I declined the morphine since I have a reaction too opiad meds. They sent me home with Cipro (1 tab a.m. & 1 tab p.m.) Around noon yesterday I started having dificulty feeling like I was getting deep enough breaths... Lots of long hard yawns...but I would only get one good deep breath every once in a while. I feel like I need more Oxegen! I went to bed and was eventually able to go to sleep. I woke up the next morning fine. Around 3pm today the same long hard yawns started again. It was quite embarrassing because I was trying to get some shopping done. It's now 11:45 and I am still unable to breath deeply. The yawns are making my eyes tear. I'm not stressed, it's not asthma (I've experienced that in the late 90's )???? Is. It a Cipro side effect? Suggestions? I also felt a little light headed and dizzy.

Posted Tue, 24 Sep 2013 in Abdominal Pain
Answered by Dr. Amit Jain 11 minutes later
Brief Answer:
Please visit to a Gastroenterologist

Detailed Answer:
Hello! Thanks for putting your query in XXXXXXX I am a Gastroenterologist (DM).

Painful bleeding from GI bleed has few differential:
1. Inflammmatory bowel disease
2. Acute dysentry
3. Mesentric ischemia
4. Drug induced ulcer in GI tract as you may be on analgesics
Difficulty in breathing, dizziness suggest that there may loss of significant amount of blood and there may be ongoing bleed

I could not understand why you were sent from the ER to home in such a situation. Because bleeding from GI tract is an emergency and every patient should be admitted and evaluted for the cause. So I will advise you to visit a Gastroenterologist for further evaluation and management

I hope I have answered your query and this will help you. If you have any further query I will be happy to answer that too. Remain in touch and get-well soon.
Above answer was peer-reviewed by
Follow-up: Had abdominal pain followed by bowel movement with blood. Still in pain and nausea. Given Zofran and Cipro 30 minutes later
I was not admitted because the ER doctor felt I may have a bacterial infection or viral infection. I will try to call the hospital when they open tomorrow to see if the blood and bloody stool tests have results on file.

Any thoughts on why I am having a difficult time getting deep enough breaths?
Answered by Dr. Amit Jain 4 hours later
Brief Answer:
Difficulty in breathing in you may be due to:

Detailed Answer:
Hello! Thanks for feedback

Difficulty in breathing in you may be due to:
1.High BP itself if not controlled
2. Hypertension induced cardiac disease which can be diagnosed on Echocardiography
3. Due to decreased hemoglobin due to blood loss for which have to get your Hemoglobin levels check in blood
4. Or may be due to hiatus hernia and reflux disease for which you have to take a proton pump inhibitor like rabeprazole and a prokinetic agent like domperidone
5. May be due to anxiety for which you may take tablet clonazepam

If you do not have any clarification , you can close the discussion and rate the answer. Wish you a good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor